Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 130, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 11, 2014, 1:35 AM CDT for Pemiscot County, Missouri; Dyer County, Lake County, Obion County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2014, 1:35 AM CDT (06:35 UTC)
- Expired
- Sep 11, 2014, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS54 KMEG 110635
FFWMEG
MOC155-TNC045-095-131-111030-
/O.NEW.KMEG.FF.W.0130.140911T0635Z-140911T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
135 AM CDT THU SEP 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 530 AM CDT
* AT 134 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
GROVE...RIDGELY...TIPTONVILLE...CLAYTON...CLOVERDALE...OBION...
TROY...UNION CITY...MISTON...CARUTHERSVILLE...COOTER...DEERING...
DENTON AND HAYTI.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3620 8897 3620 8915 3616 8916 3602 8996
3639 8996 3639 8976 3643 8972 3640 8968
3642 8960 3635 8953 3650 8953 3650 8948
3647 8948 3646 8946 3650 8943 3649 8896
$$2 follow-up statements
176
WGUS74 KMEG 110814
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT THU SEP 11 2014
MOC155-TNC045-095-131-111030-
/O.CON.KMEG.FF.W.0130.000000T0000Z-140911T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DYER TN-LAKE TN-OBION TN-PEMISCOT MO-
314 AM CDT THU SEP 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
PEMISCOT...OBION...LAKE AND NORTHERN DYER COUNTIES...
AT 314 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY...
CARUTHERSVILLE...DENTON...HAYTI...HAYWARD...HOMESTOWN...STEELE...
TINKERVILLE...TEMPLES CORNER...PEACH ORCHARD...STEWART...STANLEY...
SWIFT...BAKERVILLE...BRAGGADOCIO...SHADE...STUBTOWN...CANADY...NEW
SURVEY...COVINGTON...WEST HERMONDALE...CHANNEL...SAMFORD AND REELFOOT
LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3620 8897 3620 8915 3616 8916 3602 8996
3639 8996 3639 8976 3643 8972 3640 8968
3642 8960 3635 8953 3650 8953 3650 8948
3647 8948 3646 8946 3650 8943 3649 8896
$$790
WGUS74 KMEG 111025
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 AM CDT THU SEP 11 2014
MOC155-TNC045-095-131-111034-
/O.EXP.KMEG.FF.W.0130.000000T0000Z-140911T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DYER TN-LAKE TN-OBION TN-PEMISCOT MO-
525 AM CDT THU SEP 11 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM CDT FOR PEMISCOT...
OBION...LAKE AND NORTHERN DYER COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DECREASED IN
COVERAGE ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS
BEEN ALLOWED TO EXPIRE. MOTORISTS SHOULD CONTINUE TO EXERCISE
CAUTION DUE TO RUNOFF FROM THE EARLIER VERY HEAVY RAINFALL.
ADDITIONAL HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS MAY MOVE INTO
THE REGION LATER THIS MORNING WHICH COULD PROMPT ADDITIONAL FLASH
FLOOD WARNINGS. A FLASH FLOOD WATCH IS IN EFFECT TODAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3620 8897 3620 8915 3616 8916 3602 8996
3639 8996 3639 8976 3643 8972 3640 8968
3642 8960 3635 8953 3650 8953 3650 8948
3647 8948 3646 8946 3650 8943 3649 8896
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 11:51 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 10, 11:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1151 PM CDT WED SEP 10 2014 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 932 PM CDT WED SEP 10 2014/ UPDATE... COLD FRONT WAS ON THE WAY AT MIDEVENING...ALBEIT A LITTLE SLOWER THAN SHORT RANGE MODEL GUIDANCE SUGGESTED EARLIER TODAY. SURFACE ANALYSIS SHOWED THE COLD FRONT OVER SOUTHEAST MO...WITH THUNDERSTORMS ALONG A PREFRONTAL PRESSURE TROF OVER FAR NORTHEAST AR. SLOW FRONTAL MOVEMENT...PRECIPITABLE WATER VALUES NEAR 2.3 INCHES... PERSISTENT 250MB DIVERGENCE ORIENTED OVER THE FRONT HAVE RAISED SOME CONCERN FOR LOCALLY HEAVY RAINFALL LATE THIS EVENING AND OVERNIGHT. EARLY INDICATIONS FROM KLZK RADAR SHOWED WEAKENING INSTABILITY BEGINNING TO HAVE A NEGATIVE EFFECT UPDRAFT STRENGTH AND RAINFALL RATES OF UPSTREAM STORMS AT 930 PM. IN ANY CASE...HAVE INCLUDED A MENTION OF LOCALLY HEAVY RAINFALL OVERNIGHT IN THE FORECAST GRIDS AND THE HAZARDOUS WEATHER OUTLOOK. PWB PREV DISCUSSION... /ISSUED 642 PM CDT WED SEP 10 2014/ UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 316 PM CDT WED SEP 10 2014/ DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MUCH OF THE FORECAST AREA WITH TEMPERATURES RANGING FROM THE LOWER 80S TO LOWER 90S. A FEW ISOLATED SHOWERS WERE MOVING OVER EASTERN SECTIONS OF THE FORECAST AREA AND THIS ACTIVITY HAS REMAINED VERY LIGHT. A COLD FRONT CURRENTLY EXTENDS FROM NEAR CHICAGO THROUGH EASTERN MISSOURI AND INTO WEST TEXAS. AS THE COLD FRONT CONTINUES TO MOVE SOUTHEAST TONIGHT...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE INTO THE FORECAST AREA. THE COLD FRONT WILL MOVE INTO THE FORECAST AREA THURSDAY WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL BE COOLER WITH THE ADDITIONAL CLOUDS AND RAIN WITH HIGHS MAINLY IN THE 80S. THE COLD FRONT WILL MOVE SOUTH OF THE FORECAST AREA THURSDAY NIGHT AND STALL OUT ACROSS CENTRAL MISSISSIPPI WHICH WILL MEAN MORE SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA. THE FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL MISSISSIPPI ON FRIDAY AND FRIDAY NIGHT SO MORE RAIN WILL BE POSSIBLE ACROSS THE REGION. COOLER AIR WILL ALSO START TO MOVE INTO THE REGION BEHIND THE COLD FRONT WITH HIGHS ON FRIDAY EXPECTED TO RANGE FROM THE MID 70S TO MID 80S. BY SATURDAY...HIGH PRESSURE WILL START TO BUILD INTO THE REGION BRINGING AND END TO THE THREAT OF RAIN. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH HIGHS MAINLY IN THE 70S TO AROUND 80 DEGREES. SATURDAY NIGHT WILL SEE SOME OF THE COOLEST TEMPERATURES THAT WE HAVE HAD IN THE LAST COUPLE OF MONTHS WITH LOWS SUNDAY MORNING MAINLY IN THE 50S. THE HIGH WILL BE MOVING EAST OF THE REGION SUNDAY ALLOWING WINDS TO SHIFT TO THE SOUTH WITH WARMER AIR RETURNING TO THE FORECAST AREA. ON MONDAY A NEW COLD FRONT WILL START TO MOVE INTO THE CENTRAL PLAINS WITH A SMALL CHANCE OF THUNDERSTORMS EXPECTED AHEAD OF THE FRONT. THE FRONT WILL MOVE CLOSER TO THE FORECAST AREA MONDAY NIGHT AND FALL APART TUESDAY. BECAUSE OF THIS THERE WILL STILL BE A SMALL CHANCE OF RAIN FOR MONDAY NIGHT AND TUESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION TUESDAY NIGHT KEEPING THINGS DRY FOR TUESDAY NIGHT AND NEXT WEDNESDAY. TEMPERATURES WILL BE A COUPLE OF DEGREES BELOW NORMAL FOR MONDAY THROUGH NEXT WEDNESDAY. ARS && .AVIATION... 06Z TAF CYCLE A COLD FRONT IS EXPECTED TO GRADUALLY MOVE INTO THE MID SOUTH ON THURSDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING ALONG THIS FRONT. ACTIVITY HAS BEEN DELAYED THUS FAR BUT NOW BEGINNING TO ENTER JBR...MEM AROUND 11/08Z...MKL AROUND 11/09Z...AND NOT UNTIL 11/17Z AT TUP. VFR CONDITIONS ARE ANTICIPATED TO DETERIORATE TO MVFR/IFR CONDITIONS WITH THIS FRONT AND IMPROVE BACK TOWARDS VFR CONDITIONS TOWARDS THURSDAY AFTERNOON. MVFR CONDITIONS MAY REDEVELOP AT MKL/TUP THURSDAY EVENING. S/SW WINDS WILL VEER NW/N WITH PASSAGE OF THIS COLD FRONT BETWEEN 6-10 KTS. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 10, 7:15 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 715 PM CDT WED SEP 10 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-120215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 715 PM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING...AND FROM EASTERN ARKANSAS THROUGH NORTHWEST TENNESSEE DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY...MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:54 AM CDT | Flash Flood Warning | MEG | Dunklin | 4 hr |
| Sep 11, 4:18 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 4 hr |
| Sep 11, 4:27 AM CDT | Flash Flood Watch | MEG | Dunklin, Pemiscot | 16 hr |
| Sep 11, 5:10 AM CDT | Flash Flood Warning | MEG | Haywood, Tipton | 4 hr |
| Sep 11, 5:49 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 6 hr |
| Sep 11, 6:54 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 7 hr |
| Sep 11, 8:53 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 hr |
| Sep 11, 9:10 AM CDT | Flash Flood Warning | MEG | Haywood, Tipton | 2 hr |
| Sep 11, 11:12 AM CDT | Areal Flood Warning | MEG | Haywood, Tipton | 4 hr |
| Sep 11, 11:38 AM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 4 hr |
| Sep 11, 11:41 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 31 hr |
| Sep 11, 1:51 PM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.